MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER¿ TECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER¿ TECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710FJ282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an ep (electrophysiology) study procedure with a webster ® cs catheter with ez steer¿ technology.The patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported that after an ep study had completed, a pericardial effusion was noticed in the patient.The medical team reported that the patient was initially complaining of chest pain, in the post-op area.The pericardial effusion was visualized and confirm on ultrasound.The patient was then admitted to the cath lab, and a "drain" was administered to the patient.The medical intervention provided was a pericardiocentesis, and about 350cc of fluid was removed.The patient is in stable condition.The adverse event occurred on (b)(6) 2023.Adverse event discovered after use of bwi product when patient had left procedure room and was in recovery.Dr's opinion was that event was caused by patient movement during procedure.Intervention provided was emergent pericardiocentesis performed in cath lab.Drain remained.Outcome of the adverse event was full recovery.Patient was stable.Patient required extended hospitalization because of the adverse event as drain was placed and patient was admitted for observation relevant tests/laboratory data- 350cc removed from effusion.Generator not used.Ep study only.Unknown lot number of the device.Effusion found after patient had left the room so the catheter and all identifying information was thrown out.No transseptal puncture was performed.No ablation was performed.It is assumed that the event happened during patient movement.It was not discovered until the patient was in post op.Device not available to return, catheter disposed of by staff since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER¿ TECHNOLOGY
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17160592
Report Number2029046-2023-01313
Device Sequence Number5578216
Product Code DRF
UDI-Device Identifier10846835002423
UDI-Public10846835002423
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD710FJ282CT
Device Catalogue NumberBD710FJ282CT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexFemale